Volume 6, Issue 1, March 2020, Page: 10-22
Inferences on the Weibull Exponentiated Exponential Distribution and Applications
Umar Usman, Department of Mathematics, Usmanu Danfodiyo University, Sokoto, Nigeria
Suleiman Shamsuddeen, Department of Mathematics, Usmanu Danfodiyo University, Sokoto, Nigeria
Bello Magaji Arkilla, Department of Community Health, Usmanu Danfodiyo University, Sokoto, Nigeria
Yakubu Aliyu, Department of Statistics, Ahmadu Bello University, Zaria, Nigeria
Received: Nov. 6, 2019;       Accepted: Dec. 20, 2019;       Published: Jul. 15, 2020
DOI: 10.11648/j.ijsd.20200601.12      View  45      Downloads  44
Abstract
In this article, an alternative method of defining the probability density function of GeneralizedWeibull-exponential distributions is proposed. Based on the method, the distribution can also be calledWeibull exponentiated exponential distribution. This distribution includes the exponential, Weibull and exponentiated exponential distributions as special cases. Comprehensive mathematical treatment of the distribution is provided. The quantile function, mode, characteristic function, moment generating function among other mathematical properties of the distribution were derived. The parameters of the distribution were estimated by applying the Maximum Likelihood Procedure.The elements of the Fisher Information Matrix is also provided. Finally, a data set is fitted to the model and its sub-models. It is observed that the new distribution is more flexible and can be used quiet effectively in analysing real life data in place of exponential, Weibull and exponentiated exponential distributions.
Keywords
T-X Family, Exponentiated Exponential Distribution, Order Statistics, Shannon Entropy and Likelihood Ratio Test
To cite this article
Umar Usman, Suleiman Shamsuddeen, Bello Magaji Arkilla, Yakubu Aliyu, Inferences on the Weibull Exponentiated Exponential Distribution and Applications, International Journal of Statistical Distributions and Applications. Vol. 6, No. 1, 2020, pp. 10-22. doi: 10.11648/j.ijsd.20200601.12
Copyright
Copyright © 2020 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Reference
[1]
M. A. E. M. A. Elgarhy, Contributions to a Family of Generated Distributions. PhD thesis, Institute of Statistical Studies and Research, Cairo University, 2017.
[2]
N. Eugene, C. Lee, and F. Famoye, “Beta-normal distribution and its applications,” Communications in Statistics-Theory and methods, vol. 31, no. 4, pp. 497–512, 2002.
[3]
M. M. Mansour, M. S. Hamed, and S. M. Mohamed, “A new kumaraswamy transmuted modified weibull distribution with application,” J. Stat. Adv. Theory Applic, vol. 13, pp. 101–133, 2015.
[4]
W. Barreto-Souza, A. H. Santos, and G. M. Cordeiro, “The beta generalized exponential distribution,” Journal of Statistical Computation and Simulation, vol. 80, no. 2, pp. 159–172, 2010.
[5]
H. G. Dikko, Y. Aliyu, and S. Alfa, “The beta-burr type v distribution: its properties and application to real life data,” International Journal of Advanced Statistics and Probability, 5 (2), vol. 83, 2017.
[6]
A. Usman, A. Ishaq, M. Tasi´u, and Y. Aliyu, “Weibullburr type x distribution: Its properties and application,” Nigerian Journal of Scientific Research, vol. 16, no. 1, pp. 150–157, 2017.
[7]
A. Yakubu and S. I. Doguwa, “On the properties of the weibull-burr iii distribution and its application to uncensored and censored survival data,” CBN Journal of Applied Statistics, vol. 8, no. 2, pp. 91–116, 2017.
[8]
H. M. Salem and M. Selim, “The generalized weibullexponential distribution: properties and applications,” International Journal of Statistics and Applications, vol. 4, no. 2, pp. 102–112, 2014.
[9]
A. Alzaghal, F. Famoye, and C. Lee, “Exponentiated tx family of distributions with some applications,” International Journal of Statistics and Probability, vol. 2, no. 3, p. 31, 2013.
[10]
A. Alzaatreh, C. Lee, and F. Famoye, “A new method for generating families of continuous distributions,” Metron, vol. 71, no. 1, pp. 63–79, 2013.
[11]
R. D. Gupta and D. Kundu, “Theory & methods: Generalized exponential distributions,” Australian & New Zealand Journal of Statistics, vol. 41, no. 2, pp. 173–188, 1999.
[12]
R. D. Gupta and D. Kundu, “Generalized exponential distribution: An alternative to gamma and weibull distributions,” Biom. J, vol. 43, no. 1, pp. 117–130, 2001a.
[13]
D. Kundu and R. Gupta, “Generalized exponential distribution,” Aust NZJ Stat, vol. 41, pp. 173–188, 1999.
[14]
R. D. Gupta and D. Kundu, “Generalized exponential distribution: different method of estimations,” Journal of Statistical Computation and Simulation, vol. 69, no. 4, pp. 315–337, 2001b.
[15]
R. D. Gupta and D. Kundu, “Closeness of gamma and generalized exponential distribution,” Communications in statistics-theory and methods, vol. 32, no. 4, pp. 705–721, 2003a.
[16]
R. D. Gupta and D. Kundu, “Discriminating between weibull and generalized exponential distributions,” Computational statistics & data analysis, vol. 43, no. 2, pp. 179–196, 2003b.
[17]
R. D. Gupta and D. Kundu, “Discriminating between gamma and generalized exponential distributions,” Journal of Statistical Computation & Simulation, vol. 74, no. 2, pp. 107–121, 2004.
[18]
R. D. Gupta and D. Kundu, “On the comparison of fisher information of the weibull and ge distributions,” Journal of Statistical Planning and Inference, vol. 136, no. 9, pp. 3130–3144, 2006.
[19]
R. D. Gupta and D. Kundu, “Generalized exponential distribution: Existing results and some recent developments,” Journal of Statistical Planning and Inference, vol. 137, no. 11, pp. 3537–3547, 2007.
[20]
R. D. Gupta and D. Kundu, “Generalized exponential distribution: Bayesian inference,” Computational Statistics and Data Analysis, vol. 52, no. 4, pp. 1873–1883, 2008.
[21]
D. Kundu, R. D. Gupta, and A. Manglick, “Discriminating between the log-normal and generalized exponential distributions,” Journal of Statistical Planning and Inference, vol. 127, no. 1-2, pp. 213–227, 2005.
[22]
A. K. Dey and D. Kundu, “Discriminating among the log-normal, weibull, and generalized exponential distributions,” IEEE Transactions on reliability, vol. 58, no. 3, pp. 416–424, 2009.
[23]
A. Asgharzadeh and R. Rezaei, “The generalized exponential distribution as a lifetime model under different loss functions,” Data science journal, vol. 8, pp. 217–225, 2009.
[24]
R. Pakyari, “Discriminating between generalized exponential, geometric extreme exponential and weibull distributions,” Journal of statistical computation and simulation, vol. 80, no. 12, pp. 1403–1412, 2010.
[25]
M. Y. Danish and M. Aslam, “Bayesian estimation for randomly censored generalized exponential distribution under asymmetric loss functions,” Journal of Applied Statistics, vol. 40, no. 5, pp. 1106–1119, 2013.
[26]
M. Mohie El-Din, M. Amein, A. Shafay, and S. Mohamed, “Estimation of generalized exponential distribution based on an adaptive progressively type-ii censored sample,” Journal of Statistical Computation and Simulation, vol. 87, no. 7, pp. 1292–1304, 2017.
[27]
D. Kundu and R. D. Gupta, “Bivariate generalized exponential distribution,” Journal of multivariate analysis, vol. 100, no. 4, pp. 581–593, 2009.
[28]
F. Merovci, “Transmuted exponentiated exponential distribution,” Mathematical Sciences and Applications ENotes, vol. 1, no. 2, pp. 112–122, 2013.
[29]
V. Nekoukhou and D. Kundu, “Bivariate discrete generalized exponential distribution,” Statistics, vol. 51, no. 5, pp. 1143–1158, 2017.
[30]
S. S. Maiti and S. Pramanik, “Odds generalized exponential-exponential distribution,” Journal of data science, vol. 13, no. 4, pp. 733–753, 2015.
[31]
M. K. A. Elaal and R. S. Jarwan, “Inference of bivariate generalized exponential distribution based on copula functions,” Applied Mathematical Sciences, vol. 11, no. 24, pp. 1155–1186, 2017.
[32]
B. Abdulwasiu and G. Oyeyemi, “On development of four parameters exponentiated generalized exponential distribution,” Pakistan Journal of Statistics, vol. 34, no. 4, 2018.
[33]
G. M. Cordeiro, E. M. Ortega, and T. G. Ramires, “A new generalized weibull family of distributions: mathematical properties and applications,” Journal of Statistical Distributions and Applications, vol. 2, no. 1, p. 13, 2015.
[34]
S. Nadarajah, G. M. Cordeiro, and E. M. Ortega, “The zografos–balakrishnan-g family of distributions: mathematical properties and applications,” Communications in Statistics-Theory and Methods, vol. 44, no. 1, pp. 186–215, 2015.
[35]
F. Galton, Inquiries into human faculty and its development. Macmillan, 1883.
[36]
J. Moors, “A quantile alternative for kurtosis,” Journal of the Royal Statistical Society: Series D (The Statistician), vol. 37, no. 1, pp. 25–32, 1988.
[37]
M. V. Aarset, “How to identify a bathtub hazard rate,” IEEE Transactions on Reliability, vol. 36, no. 1, pp. 106–108, 1987.
Browse journals by subject